Academic Journals Database
Disseminating quality controlled scientific knowledge

An uncommon but lethal poisoning – Amitraz

ADD TO MY LIST
 
Author(s): Joydeep Chakraborty | Shivashankara Kaniyoor Nagri | Amit Narayan Gupta | Ankush Bansal

Journal: Australasian Medical Journal
ISSN 1836-1935

Volume: 4;
Issue: 8;
Start page: 439;
Date: 2011;
Original page

Keywords: Amitraz | Poisoning | α2 adrenergic agonist

ABSTRACT
Amitraz, a centrally acting alpha-2 adrenergic agonist, isincreasingly being used for treatment of ectoparasiticinfestation in cattle. Its effects in humans may mimicorganophosphate poisoning. We report a case of poisoningafter suicidal ingestion of Amitraz. The patient presented ina deeply comatose state with respiratory depression,bradycardia and mydriasis (instead of miosis, the morecommon presentation in previous reports). He recoveredcompletely within 24 hours with adequate supportivemeasures. The importance of this case report is highlightedby the increasing use of this compound, the life-threateningpresentation, the excellent prognosis with early recognitionand supportive management and the limited humantoxicological data.
Save time & money - Smart Internet Solutions      Why do you need a reservation system?